Alert archive / Kentucky / Wind Advisories in 2006

Wind Advisory 1, NWS Louisville, KY

January 8, 200649 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Jan 8, 2006, 11:06 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 8, 2006, 1:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2006, 11:06 AM CST (17:06 UTC)
In effect from
Jan 8, 2006, 1:00 PM CST
Expired
Jan 8, 2006, 11:00 PM CST
In force
10 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS73 KLMK 081706
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM EST SUN JAN 8 2006


...WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH EARLY EVENING...

.A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL KENTUCKY AND
SOUTHERN INDIANA FROM 2 PM EST TO 10 PM EST.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-090300-
/O.NEW.KLMK.WI.Y.0001.060108T1900Z-060109T0300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1106 AM CST SUN JAN 8 2006 /1206 PM EST SUN JAN 8 2006/

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING. 

STRONG WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT...THAT
WILL MOVE THROUGH THE AREA LATER TONIGHT. WINDS WILL INCREASE
AFTER 2 PM THIS AFTERNOON TO BETWEEN 20 AND 30 MPH...WITH WIND
GUSTS TO BETWEEN 40 AND 45 MPH. WINDS OF THIS STRENGTH WILL MAKE
DRIVING ON AREA ROADS TRICKY...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON EAST TO WEST ORIENTED ROUTES. SECURE OUTDOOR OBJECTS
THAT MAY BE BLOWN ABOUT.

$$

JSD
3 follow-up statements
000
WWUS73 KLMK 082110
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EST SUN JAN 8 2006

...WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...

.A WIND ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL KENTUCKY
AND SOUTHERN INDIANA UNTIL 10 PM EST.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-090300-
/O.CON.KLMK.WI.Y.0001.000000T0000Z-060109T0300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
310 PM CST SUN JAN 8 2006 /410 PM EST SUN JAN 8 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/
THIS EVENING...

STRONG WINDS WILL PERSIST AHEAD OF A COLD FRONT...THAT WILL MOVE
THROUGH THE AREA LATER TONIGHT. SUSTAINED WINDS WILL CONTINUE
BETWEEN 20 AND 30 MPH... WITH WIND GUSTS TO BETWEEN 40 AND 45 MPH.
WINDS OF THIS STRENGTH WILL MAKE DRIVING ON AREA ROADS
TRICKY...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST
ORIENTED ROUTES. SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN ABOUT.

AS OF 4 PM EST...PEAK WIND GUSTS AT OFFICIAL OBSERVATION SITES HAVE
BEEN:

LOUISVILLE INTERNATIONAL...37 MPH
LOUISVILLE BOWMAN...38 MPH
FRANKFORT...43 MPH
LEXINGTON...45 MPH
FORT KNOX...38 MPH
BOWLING GREEN...43 MPH
GLASGOW...39 MPH
HUNTINGBURG INDIANA...37 MPH

$$
CS/JSD
000 
WWUS73 KLMK 090242
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 PM EST SUN JAN 8 2006

...WINDY CONDITIONS CONTINUE FOR PARTS OF THE AREA THROUGH
MIDNIGHT...

.LOW PRESSURE MOVING THROUGH THE SOUTHERN GREAT LAKES WILL CREATE
GUSTY SOUTHWESTERLY WINDS THIS EVENING INTO THE OVERNIGHT HOURS.
THE STRONGEST WINDS ARE LIKELY TO BE OVER THE BLUEGRASS REGION OF
KENTUCKY.

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>065-070>078-
081-082-090345-
/O.CAN.KLMK.WI.Y.0001.000000T0000Z-060109T0300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
842 PM CST SUN JAN 8 2006 /942 PM EST SUN JAN 8 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
ADVISORY. WINDS WILL CONTINUE TO GUST BETWEEN 20 AND 30 MPH
DURING THE REMAINDER OF THE EVENING HOURS...HOWEVER GUSTS ABOVE 40
MPH ARE UNLIKELY. WINDS SHOULD BEGIN TO DIE DOWN AFTER MIDNIGHT AS
A COLD FRONT APPROACHES THE REGION.

$$

KYZ035>037-039>043-046>049-054>057-066-067-090500-
/O.EXT.KLMK.WI.Y.0001.000000T0000Z-060109T0500Z/
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...LIBERTY...STANFORD
942 PM EST SUN JAN 8 2006

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR
THE BLUEGRASS REGION OF CENTRAL KENTUCKY.

STRONG WINDS WILL PERSIST THROUGH THE REMAINDER OF THE EVENING
HOURS ACROSS THE BLUEGRASS REGION. SUSTAINED WINDS WILL CONTINUE
THROUGH MIDNIGHT BETWEEN 20 AND 30 MPH...WITH WIND GUSTS TO
BETWEEN 40 AND 45 MPH. JUST BEFORE 9 PM EST...THE LEXINGTON
AIRPORT REPORTED A WIND GUST OF 43 MPH. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. PAY CLOSE ATTENTION TO AREAS WHERE
CROSS WINDS MAY OCCUR. 

WINDS COULD BE SLIGHTLY HIGHER ON HILLTOPS.

AFTER MIDNIGHT...THE WINDS ARE EXPECTED TO DIMINISH AS A COLD
FRONT APPROACHES THE REGION.

$$
CS
000 
WWUS73 KLMK 090445
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 PM EST SUN JAN 8 2006

...WIND ADVISORY ALLOWED TO EXPIRE...

.LOW PRESSURE MOVING RAPIDLY TO THE EAST ACROSS THE SOUTHERN GREAT
LAKES WILL ALLOW THE PRESSURE GRADIENT OVER THE REGION TO DIMINISH
OVERNIGHT. WINDS WILL STILL BE GUSTY BUT SHOULD REMAIN BELOW
ADVISORY CRITERIA.

KYZ035>037-039>043-046>049-054>057-066-067-090545-
/O.EXP.KLMK.WI.Y.0001.000000T0000Z-060109T0500Z/
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...LIBERTY...STANFORD
1145 PM EST SUN JAN 8 2006

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT...

THE WIND ADVISORY FOR THE KENTUCKY BLUEGRASS REGION WILL EXPIRE AT
MIDNIGHT EST TONIGHT. SOUTHWEST WINDS WILL CONTINUE TO GUST
BETWEEN 25 AND 30 MPH THROUGH THE EARLY OVERNIGHT HOURS...HOWEVER
WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$
CS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:00 AM CST, 6 minutes earlier.

Area forecast discussion, Jan 8, 11:00 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 PM EST SUN JAN 8 2006

.AFTERNOON UPDATE...

ADDED A WIND ADVISORY FOR THIS AFTERNOON THROUGH EARLY EVENING FOR
ENTIRE FORECAST AREA. GRADIENT WINDS WILL MIX DOWN THIS AFTERNOON AS
TEMPERATURES PEAK. EARLIER THIS MORNING...LOCAL SDF ACARS SOUNDING
SHOWED 50 MPH WINDS AT 2500 FEET. BUFKIT FORECASTS SOME OF THIS WIND
TO MIX DOWN LATER THIS AFTERNOON WITH WINDS GUSTING TO 40 TO 45 MPH.
AS LOW PRESSURE NOW OVER NORTHEASTERN MISSOURI MOVES ACROSS INDIANA
LATE THIS EVENING...BREEZY WINDS WILL CONTINUE THROUGH LATE EVENING.
NO MOISTURE IS AVAILABLE...SO ONLY EXPECT OCCASIONAL HIGH CLOUDS TO
FILTER THE SUN AT TIMES THIS AFTERNOON AND EVENING. JSD

.SHORT TERM (TODAY AND TONIGHT)...

PRIME CONCERN TODAY AND EARLY THIS EVE ARE WINDS APPROACHING
ADVISORY CRITERIA.

CNTRL PLAINS SHRTWV TROF PROGGED TO GO ACRS THE MID MSP VLY INTO THE
UPR OH VLY TNGT WITH GENERALLY ZONAL FLO CONTG ACRS OUR FA.
ASSOCIATED 994 ERN KS SFC LO(INITIALIZED BEST BY GFS) TRACKS ACRS
NRN MO TO NRN IL TDA WHILE FILLING A BIT. GRADIENT WINDS SHUD
INCREASE QUITE A BIT AFTER SUNRISE AND CONTINUE TO INCREASE INTO THE
20-30 MPH SUSTAINED RANGE DURG THE AFTN WITH GUSTS NEAR 40. THIS
BASED ON BUFKIT FCST OF BNDRY LAYER MID/UPR 30 GUSTS FROM BOTH
NAM/GFS. 06Z NAM INDICATES SUSTAINED SFC WINDS OF 20-30 DURG THE
AFTN/EARLY EVE...DIMINISHING TOWARD MIDNIGHT WITH FILLING LO
POSITIONED NEAR THE LOWER GREAT LAKES AND CONTG A NEWD MOVEMENT.

WOULD ISSUE AN ADVISORY IF LOW WERE PROGGED TO DEEPEN AND AGREE WITH
PREVIOUS THINKING THAT MODELS TEND TO OVER-ESTIMATE WIND GUST
POTENTIAL IN WARM ADVECTION EVENTS. WILL...HOWEVER HIT ON GUSTS NEAR
40 IN THE HWO AND ISSUE A SPS AS WELL.

TEMPS WILL APPROACH RECORD LEVELS TODAY OVER OUR SW CWA WITH MOS
MAXES IN THE MID 60S ACCEPTED. A BIT LOWER ELSEWHERE BUT STILL QUITE
MILD(ABOUT 20 DEGS ABOVE NORMAL FOR EARLY JAN) TDA WITH ONLY CI THRU
THE PD.--DK

.LONG TERM (MONDAY THROUGH SATURDAY)...

MODELS DEPICTING SAME SCENARIO OVER THE PAST COUPLE OF FORECASTS SO
ONLY MINOR TWEAKS MADE.

THE FRONT ASSOCIATED WITH THE APPROACHING SFC LOW WILL PASS THROUGH
THE REGION MID-MORNING MONDAY. MID-LEVEL SHORTWAVE ENERGY ABSENT AND
MOISTURE RETURN IS LACKING. HAVE CONTINUED THE DRY MONDAY FORECAST
BUT WILL KEEP IT MOSTLY CLOUDY. WINDS MAY ALSO BE GUSTY BEHIND THIS
FROPA AS WESTERLY 850MB WINDS RANGE FROM 30-45 KTS...SO HAVE
INSERTED GUSTS INTO THE GRIDS.

FIRST STORM OF INTEREST WILL DEVELOP IN THE SOUTHERN STREAM AHEAD OF
A LEE-SIDE TROUGH WHICH WILL MOVE NEWD TOWARD THE CWA ON TUESDAY.
GFS A LITTLE SLOWER THAN THE ECMWF/NAM. AS THE SYSTEM MOVES TO THE
NORTHEAST...MODELS TEND TO FAVOR A TUESDAY NIGHT QPF MAX...MAINLY
OVER THE SERN HALF OF THE CWA. HAVE TRENDED POPS THIS WAY...WITH
ROUGHLY SLT TO LOW CHC POPS NE TO 40 POPS SE. ENSEMBLE MODELS
SUPPORT THIS AS WELL. HAVE ONLY RAIN SHOWER WORDING AT THIS TIME AS
BEST LIFTED INDICES ARE ONLY +1 DEGREE CELSIUS. END POPS BY
WEDNESDAY MORNING.

WITH SOUTHWEST 500MB FLOW BEHIND THIS SYSTEM...TEMPS WILL REBOUND
QUICKLY WITH HIGHS IN THE LOW 50S WEDNESDAY AND UPPER 50S THURSDAY.
ECMWF AND GFS BOTH THEN DEVELOP A LEE-SIDE TROUGH WITH ASSOCIATED
SFC COLD FRONT EXTENDING FROM CANADA AT ONE SFC LOW TO THE SOUTHERN
PLAINS AT SECOND SFC LOW LOCATION. BOTH MODELS NEARLY DEVELOP A
CUT-OFF LOW OVER SOUTHERN PLAINS BY FRIDAY MORNING AS COLD FRONT
NEARS THE CWA. THE SYSTEM APPEARS POTENT THIS FAR OUT...AND APPEARS
AS THOUGH IT WOULD MOVE THROUGH THE REGION QUICKLY. SO KEPT THE 40
POPS IN FROM FRIDAY MORNING TO ROUGHLY MIDNIGHT SATURDAY MORNING.
ONLY HAVE RAIN WORDING IN FOR NOW...BUT GULF OPENS UP AHEAD OF THIS
SYSTEM SO COULD SEE SOME INSTABILITY DEVELOP WITH THIS. TOO SOON TO
DETERMINE THAT SO LEFT THUNDER WORDING OUT AT THIS TIME.

AL

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 8, 3:30 AM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EST SUN JAN 8 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-090930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
430 AM EST SUN JAN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SOUTH WINDS WILL INCREASE TODAY WITH GUSTS NEAR 40 MPH THIS
AFTERNOON AND EARLY EVENING. THIS WILL AFFECT HIGH PROFILE VEHICLES
ON AREA ROADS AS WELL AS BOATERS VENTURING OUT ON AREA LAKES ON THIS
UNSEASONABLY MILD DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DK

Nearby

Wind Advisories in Kentucky, 2006Wind Advisories in Indiana, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.